Taking Effexor, Arthrotec, starting Cymbalta

iVillage Member
Registered: 01-30-2007
Taking Effexor, Arthrotec, starting Cymbalta
8
Tue, 10-30-2012 - 11:33am
Hi, I'm really confused about these new boards, I hope I am still on the pain support board! I was supposed to start taking Cymbalta for my very chronic back pain and fibro. I had already talked to a pharmacist about the Arthrotec. He said to watch for bruising or bleeding, but that it should be O.K. My hope was that after a period of time, the Cymbalta would work and I could go off the Arthrotec. So, now I'm ready to start the Cymbalta and it suddenly occurred to me did my doctor think about interactions between effexor and cymbalta. She thought I should stay on the effexor (37.5) because it was probably helping with hot flashes, which are minimal for me. I haven't had a period in almost a year, and my hot flashes are almost non-existant, so I thought this was a good idea! Now though, I've been reading and I'm scared to take the two together. I've spoken to a pharmicist, and he thinks it may or may not be a problem taking them together. He thought I could try it and see what happens. I also have a call in to my doctor, waiting to hear back from them. I am also scared to take Cymbalta! I am reading about all the bad side effects and am thinking is it better to just be in pain because I am used to it!!!! I don't want sweat running from my head, etc., and all these crazy things I'm reading about! To top off my stress level right now, I think I forgot to take my effexor yesterday because today I'm feeling really crappy and just want to go lay down and not get up again. I took it about an hour ago, so hopefully in the next hour or two I'll feel better because I have to go to work! I'll have to do more reading about the Cymbalta. I had read that it really helped people with their pain. I read more people were helped by it than were bothered by the side effects. Now I'm reading people had horrible bad effects from taking it, and I just don't know what to do!!! I used to take Wellbutrin and the effexor together. Life was pretty good, except for my pain!!!!!! I went off the Wellbutrin to go on the Cymbalta. I haven't noticed any decrease or increase in my pain, but I do feel more tired lately, so I think I need the anti-depressant. Anyhow, I am babbling and I feel crappy so I'm going to let my dog out to pee and go lay down again. Any advice would be appreciated!
iVillage Member
Registered: 03-20-2009
Thu, 11-08-2012 - 3:16pm

Those ultrasound pics are so cool.  And before long you will be able to meet your little prince or princess in person. Laughing



iVillage Member
Registered: 01-30-2007
Tue, 11-06-2012 - 8:01pm

So far, on the Cymbalta, can't tell any difference either way as far as side effects or if it's helping with my pain.  I'm sure it will take a little time for me to notice. 

DIL texted me a ultrasound pic. of baby!  Yes, it will be fun to be surprised!

iVillage Member
Registered: 01-30-2007
Tue, 11-06-2012 - 8:00pm

So far, on the Cymbalta, can't tell any difference either way as far as side effects or if it's helping with my pain.  I'm sure it will take a little time for me to notice. 

DIL texted me a ultrasound pic. of baby!  Yes, it will be fun to be surprised!

iVillage Member
Registered: 03-20-2009
Sun, 11-04-2012 - 8:33am

Hey,

sounds like the meds mix should work OK for you.

Knowing the sex of the baby can be useful but I'd like to have the surprise myself.



iVillage Member
Registered: 01-30-2007
Fri, 11-02-2012 - 11:30am

Hi,

Doctor says with the low dose I'm taking of effexor it should be O.K., but best if I go off of it.  I started taking the Cymbalta, and I'm going to wean myself off of the effexor, slowly!  I know what happened the other day when I missed a dose, so I'd like to be sure I have some of the Cymbalta in my system before I go off of the effexor. 

Thanks for the congrats!   DIL goes for an ultrasound today, but they are not finding out the sex of the baby, it will be a surprise!

iVillage Member
Registered: 03-20-2009
Thu, 11-01-2012 - 10:41am

Hey,

congratulations on your forthcoming grandchild.

Let us know how you get on with the new medication. It would be so great for you to be pain free for a change. Hopefully your doctor will give you some proper answers when she returns to her office.

Love

Promise



iVillage Member
Registered: 01-30-2007
Wed, 10-31-2012 - 11:55am

Hi,

I did talk to a pharmacist and they said it may or may not be a problem, he said that I could try it and see what happens.  Problem is, I won't know if something weird happens if it is because of taking the two together or if it is from the Cymbalta because I have never taken it.  My doctor is out of the office and another doctor looked at my chart and couldn't find any documentation as to why I should stay on the effexor so says I shouldn't take the two together.  Well, when my doctor (PA) gets back she's going to get an ear full.  There was a very good reason to keep me on the effexor but she didn't obviously consider that taking effexor and Cymbalta together might not be a good idea.  Isn't that what doctors are for???   I am very desperate for pain relief so I'll probably start taking the Cymbalta tomorrow.  I am going to be a grandmother in March and I would like to start feeling better, be able to do some exercising, and get my back stronger so I can enjoy this little one as much as possible!!!     Right now I am too much pain to do much of any kind of exercise, and my hope is to be able to exercise without increasing my pain!   Thanks for your response!

iVillage Member
Registered: 03-20-2009
Wed, 10-31-2012 - 11:23am

Hey,

yes you are still on the Pain Issues board, we just have a new look.

I sometimes think that if we worried about every side effect, we would end up taking nothing. That said, I do think we need to be very careful about the effects of combining certain medications especially if they are contraindictated with other prescribed medications, be they prescribed or OTC. It is also worth remembering that although side effects are listed, not everyone gets all of them.

I would think your best bet would be to either go back to your prescribing doctor and specifically ask about the mixing of these medications and/or go take to Pharmacist for their view.

Hope this helps.

Love

Promise